Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 37, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 29, 2013, 2:50 PM CDT for Fillmore County, Houston County, Minnesota; Winneshiek County, Iowa. It was in force for 25 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2013, 2:50 PM CDT (19:50 UTC)
- Expired
- May 29, 2013, 3:15 PM CDT
- In force
- 25 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 80.0 mph
Counties Winneshiek County, IA, Fillmore County, MN, Houston County, MN
The radar
The La Crosse radar (KARX), 78 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 3:00 PM CDT | TSTM WND GST 68 | Cherry Grove, MN | ROOF DAMAGE AND TREE LIMBS DOWN. |
| May 29, 3:05 PM CDT | TSTM WND GST 50 | Harmony, MN | |
| May 29, 3:10 PM CDT | TSTM WND DMG | Fountain, MN | TIN ROOF BLOWN OFF |
| May 29, 3:14 PM CDT | TSTM WND GST 58 | Preston, MN | |
| May 29, 3:15 PM CDT | TSTM WND DMG | 1 S Cherry Grove, MN | STORAGE SHED DESTROYED SHINGLES REMOVED FROM GARAGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
137
WUUS53 KARX 291950
SVRARX
IAC191-MNC045-055-292015-
/O.NEW.KARX.SV.W.0037.130529T1950Z-130529T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
250 PM CDT WED MAY 29 2013
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WINNESHIEK COUNTY IN NORTHEAST IOWA...
FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
WESTERN HOUSTON COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 315 PM CDT
* AT 248 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM SPRING VALLEY TO LIME SPRINGS TO 6 MILES NORTH
OF JERICO...AND MOVING NORTHEAST AT 65 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL
BE DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE
DAMAGE TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE
DAMAGE AND POWER OUTAGES ARE LIKELY.
* SEVERE THUNDERSTORMS WILL BE NEAR...
RIDGEWAY AND WYKOFF AROUND 255 PM CDT.
PRESTON AND FOUNTAIN AROUND 305 PM CDT.
HARMONY AND CANTON AROUND 310 PM CDT.
LANESBORO AND MABEL AROUND 315 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE COUNTY ROADS 2 AND 38...
FORESTVILLE STATE PARK...WASHINGTON...GREENLEAFTON...BRISTOL...STATE
ROAD 9 AND 290TH STREET...COUNTY ROADS W 14 AND A 34...COUNTY ROADS 2
AND 101...GRANGER AND FILLMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING SEVERE
WIND GSUTS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 4385 9245 4385 9169 4350 9161 4323 9207
4350 9209 4350 9245
TIME...MOT...LOC 1950Z 207DEG 55KT 4377 9242 4353 9227
4330 9221
HAIL...0.75IN
WIND...80MPH
$$
DTJ1 follow-up statement
890
WWUS53 KARX 292008
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
308 PM CDT WED MAY 29 2013
IAC191-MNC045-055-292015-
/O.CON.KARX.SV.W.0037.000000T0000Z-130529T2015Z/
WINNESHIEK IA-FILLMORE MN-HOUSTON MN-
308 PM CDT WED MAY 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
HOUSTON...FILLMORE AND NORTHWESTERN WINNESHIEK COUNTIES UNTIL 315 PM
CDT...
AT 306 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM EYOTA TO FOUNTAIN TO HARMONY...AND MOVING
NORTHEAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL BE NEAR...
MABEL AROUND 310 PM CDT.
LANESBORO AROUND 315 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE LENORA...NEWHOUSE...
HENRYTOWN...NEWBURG...AMHERST...WHALAN...HIGHLAND AND ARENDAHL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING SEVERE
THUNDERSTORM WIND GUST. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4385 9169 4350 9161 4323 9207 4350 9208
4361 9245 4385 9245
TIME...MOT...LOC 2007Z 207DEG 55KT 4400 9225 4376 9210
4353 9204
HAIL...0.75IN
WIND...70MPH
$$
DTJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 12:33 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, May 29, 12:33 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1233 PM CDT WED MAY 29 2013
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 356 AM CDT WED MAY 29 2013
LATEST WATER VAPOR IMAGERY CONTINUED TO SHOW A MESSY PATTERN ACROSS
THE CONUS. A LEADING SHORTWAVE...RESPONSIBLE FOR BRINGING SOME
SCATTERED RAIN SHOWERS TO THE AREA YESTERDAY...WAS MOVING ACROSS
NORTHERN LOWER MICHIGAN/EASTERN UPPER MICHIGAN. TWO MAIN SHORTWAVES
NOTED...ONE MOVING THROUGH WESTERN NEBRASKA AND ANOTHER MOVING
ACROSS NORTHERN TEXAS/WESTERN OKLAHOMA. A TROUGH WAS DIGGING INTO
THE CENTRAL ROCKIES/FOUR CORNERS REGION...ATTEMPTING TO EDGE EAST
INTO THE HIGH PLAINS. SURFACE OBSERVATIONS INDICATED A WARM FRONT
EXTENDING FROM SOUTHERN NEBRASKA NORTHEAST THROUGH SOUTHERN IOWA
INTO NORTHERN ILLINOIS.
THE WARM FRONT IS EXPECTED TO LIFT NORTH TODAY AS THE TROUGH EJECTS
NORTHEAST ACROSS THE CENTRAL PLAINS. SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG THE FRONT AS IT PUSHES NORTHWARD AND A
SHORTWAVE LIFTS NORTH ACROSS THE UPPER MISSISSIPPI RIVER VALLEY.
THERE IS SOME UNCERTAINTY REGARDING HOW MUCH INSTABILITY BUILDS
ALONG THE FRONT. THE NAM SUGGESTS 0-3 KM MUCAPE VALUES CLIMB INTO
THE 1500 TO 2000 J/KG RANGE THIS AFTERNOON AS WARM...MOIST AIR
SURGES NORTHWARD. THIS SEEMS A BIT AGGRESSIVE GIVEN THE ABUNDANT
CLOUD COVER IN PLACE. ALSO...THE NAM SURFACE DEWPOINTS CLIMB TO
AROUND 70. THE RUC SURFACE DEWPOINTS ARE ALSO WAY TOO HIGH
TODAY...WITH DEWPOINTS CLIMBING INTO THE MID 70S. LOWER TO MID 60S
DEW POINTS ARE MUCH MORE REALISTIC...SO THINKING SURFACE BASED
CAPE VALUES OF AROUND 1000 J/KG IS NOT OUT OF THE QUESTION...BUT
WITH ONLY WEAK 0-6 KM SHEAR. CANNOT RULE OUT AN ISOLATED SEVERE
STORM BUT OVERALL PROBABILITIES APPEAR LOW AT LEAST THROUGH MID
AFTERNOON. WILL HAVE TO KEEP A VERY CLOSE WATCH ON AREAS WEST OF
THE MISSISSIPPI RIVER WHEN THE LOW LEVEL JET INTENSIFIES THIS
EVENING AND 0-1KM SHEAR RAMPS UP. IF STORMS ARE SURFACE BASED OVER
THESE AREAS EARLY THIS EVENING...CANNOT RULE OUT AN ISOLATED
TORNADO MAINLY WEST OF A LAKE CITY...TO HARMONY TO OELWEIN LINE.
WARMER AIR ALOFT MOVES IN...CENTERED AROUND 850 MB...AND SHOULD
EFFECTIVELY CAP THE ATMOSPHERE FOR FURTHER CONVECTIVE DEVELOPMENT
AT LEAST UNTIL 850 MB MOISTURE TRANSPORT KICKS IN LATE THIS
EVENING. SHEAR IS RATHER WEAK...UNTIL THE LOW LEVEL JET GETS GOING
THIS EVENING AND FOCUSES INTO EASTERN SOUTH DAKOTA/SOUTHWEST
MINNESOTA. PLAN ON TEMPERATURES GRADUALLY WARMING THROUGH THE DAY
AS THE FRONT MOVES THROUGH WITH HIGHS TOPPING OUT IN THE UPPER
70S. A FEW LOWER TO MID 80S ARE POSSIBLE OVER PORTIONS OF
NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN. THE WARM FRONT IS
EXPECTED TO PUSH INTO FAR NORTHERN WISCONSIN THIS EVENING. 850 MB
MOISTURE TRANSPORT IS INITIALLY FOCUSES WEST OF THE FORECAST AREA
EARLY IN THE EVENING BUT THEN SHIFT EAST INTO THE AREA LATE
TONIGHT INTO EARLY THURSDAY MORNING. WILL HAVE TO KEEP A VERY
CLOSE WATCH ON HOW THIS MOISTURE TRANSPORT EVOLVES
TONIGHT...ESPECIALLY ALONG AND WEST OF THE MISSISSIPPI RIVER. AT
THIS TIME...THINKING SHOWERS AND STORMS WILL PUSH INTO AREAS WEST
OF MISSISSIPPI RIVER BEFORE SUNRISE ON THURSDAY.
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 356 AM CDT WED MAY 29 2013
ACTIVE SOUTHWEST FLOW ALOFT ACROSS THE FORECAST AREA WILL PRODUCE
WIDESPREAD SHOWERS AND THUNDERSTORMS ON THURSDAY. SEVERAL EMBEDDED
SHORTWAVES WILL MOVE OVER THE REGION THROUGH THE DAY WITH BROAD
MOISTURE TRANSPORT AND LIFT OVER THE REGION. A STRONGER WAVE MOVES
IN LATE THURSDAY AFTERNOON INTO THURSDAY EVENING...WITH SHOWERS
AND STORM PERSISTING. INSTABILITY IS NOT ALL THAT
IMPRESSIVE...GENERALLY IN THE 500 TO 1000 J/KG RANGE. 0-6 KM SHEAR
LOOKS TO HOVER IN THE 30 TO 40 KT RANGE SO CANNOT RULE OUT A FEW
STRONG TO SEVERE THUNDERSTORMS WITH HEAVY RAINFALL...LARGE HAIL
AND DAMAGING WINDS. THE REPEATED ROUND OF SHOWERS AND STORMS OVER
THE AREA WILL INCREASE FLOODING CONCERNS...ESPECIALLY OVER
NORTHEAST IOWA...SOUTHEAST MINNESOTA AND FAR WESTERN WISCONSIN.
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE BY THURSDAY NIGHT.
THE TROUGH FINALLY CLOSES INTO AN UPPER LOW OVER WESTERN NORTH
DAKOTA. DESPITE THE WIDESPREAD SHOWERS AND STORMS ACROSS THE AREA
ON THURSDAY...THE WARM SOUTHERLY FLOW WILL ALLOW HIGH TEMPERATURES
TO WARM INTO THE MID TO UPPER 70S. THE UPPER LOW STARTS TO DRIFT
SOUTHEAST LATE THURSDAY NIGHT INTO FRIDAY AS A VIGOROUS SHORTWAVE
PUSHES THROUGH THE PLAINS AND LIFTS NORTHEAST INTO THE UPPER AND
MID MISSISSIPPI RIVER VALLEY. AS THIS WAVE MOVES IN ON FRIDAY 0-6
KM BULK SHEAR REALLY RAMPS UP FRIDAY AFTERNOON...45 TO 55 KTS
ACROSS MUCH OF THE FORECAST AREA. HOWEVER...A BOUNDARY PUSHES
ACROSS THE AREA LATE THURSDAY NIGHT INTO FRIDAY MORNING PUSHING
THE BEST INSTABILITY JUST SOUTHEAST OF THE FORECAST AREA..ACROSS
PORTIONS OF FAR EASTERN IOWA THROUGH NORTHERN ILLINOIS AND
SOUTHEAST WISCONSIN. CANNOT RULE OUT SEVERE STORMS ON FRIDAY BUT
THE HIGHER CHANCES LOOK TO BE SOUTHEAST OF THE AREA. PORTIONS OF
FAR NORTHEAST IOWA...AND EXTREME SOUTHWEST WISCONSIN COULD BE
IMPACTED. WILL HAVE TO KEEP A VERY CLOSE WATCH OVER THE NEXT FEW
FORECAST MODELS RUNS TO SEE EXACTLY WHERE THE BOUNDARY WILL SET
UP. SHOWER AND THUNDERSTORMS CHANCES CONTINUE INTO SATURDAY AS THE
UPPER LOW DRIFTS ACROSS WISCONSIN. RAIN CHANCES WILL CONTINUE INTO
SUNDAY AS A TROUGH REMAINS OVER THE GREAT LAKES REGION. AN
UNSEASONABLY COLD AIRMASS MOVES INTO THE REGION SUNDAY INTO MONDAY
WITH STANDARDIZED 850 MB TEMPERATURE ANOMALIES OF -1.5. WOULD
EXPECT OVERNIGHT LOWS ON SUNDAY TO FALL INTO THE UPPER 30S OVER
FAR NORTHERN WISCONSIN...FALLING INTO THE LOWER 40S ACROSS CENTRAL
WISCONSIN AND THE UPPER 40S ACROSS NORTHEAST IOWA. LOCATIONS ALONG
AND NORTH OF THE INTERSTATE 94 CORRIDOR COULD SEE SOME AREAS OF
FROST. HIGH PRESSURE SLIDES EAST OF THE REGION LATE MONDAY NIGHT
INTO TUESDAY AS A TROUGH PUSHES THROUGH THE NORTHERN PLAINS. A
WARM FRONT LOOKS TO LIFT INTO THE UPPER MISSISSIPPI RIVER VALLEY
LATE MONDAY NIGHT INTO TUESDAY BRINGING A CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE AREA.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED
AT 1233 PM CDT WED MAY 29 2013
THE WARM FRONT HAS PUSHED NORTH OF THE TAF SITES...WITH A WARM...
MOIST AND UNSTABLE AIRMASS OVERSPREADING SOUTHERN MN/WESTERN WI.
CLOUDS ALONG/SOUTH OF THE FRONT HAVE GENERALLY CLEARED OUT/BECOME
SCATTERED WITH THE MAIN FOCUS FOR SHRA/TSRA REMAINING WEST OF THE
AREA EARLY THIS AFTERNOON...PROVIDING A PERIOD OF IMPROVED VFR
CONDITIONS THRU MID TO LATE AFTERNOON.
MAIN FORCING/LIFT AND DEEPER MOISTURE CONTINUE TO SPREAD NORTHEAST
AND EAST ACROSS THE AREA LATER THIS AFTERNOON THRU TONIGHT INTO
THURSDAY. SHRA/TSRA CHANCES/TIMING IN THE SUMMERY AIRMASS OVER-
SPREADING THE AREA REMAIN PROBLEMATIC AFTER THE 20-23Z TIME-FRAME
THIS AFTERNOON THRU THU. APPEARS ONE ROUND OF SHRA/TSRA TO MOVE
ACROSS THE TAF SITES IN THE 20-03Z TIME PERIOD LATER TODAY.
CONFIDENCE MODERATE ON THIS ROUND. ANOTHER ROUND OF SHRA/TSRA LOOKS
TO MOVE ACROSS THE TAF SITES LATER TONIGHT/THU MORNING. GIVEN A WIDE
VARIETY OF SMALL SCALE TRIGGERS AND MODEL SOLUTIONS...CONFIDENCE
LOWER LATER TONIGHT/THU. OPTED NOT TO SPREAD EXTENSIVE PERIODS OF
TSRA/CB IN THE TAFS FOR NOW GIVEN MDT CONFIDENCE AT BEST. WILL JUST
HAVE TO PLAN ON SOME AMD/UPDATES ONCE TIMING/COVERAGE OF THE ROUNDS
OF CONVECTION BECOME CLEARER.
&&
.HYDROLOGY...TODAY THROUGH FRIDAY
ISSUED AT 1233 PM CDT WED MAY 29 2013
PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE
REGION THROUGH FRIDAY. THE HEAVIEST RAIN IS EXPECTED TO FALL FROM
THURSDAY INTO FRIDAY. TOTAL RAINFALL FROM TODAY THROUGH FRIDAY
COULD RANGE FROM 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. THIS COULD LEAD TO FLASH FLOODING AS WELL AS RISES AND
POSSIBLE FLOODING ON AREA RIVERS. A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR A PORTION OF NORTHEAST IA/SOUTHEAST MN FOR TONIGHT/THU.
THIS IS LIKELY TO BE EXPANDED WITH LATER FORECAST ISSUANCES AS
DETAILS OF TIMING/LOCATION OF THE CONTINUED HEAVY RAIN THREAT
BECOME CLEARER. PORTIONS OF ANY ADDITIONAL WATCH MAY NEED TO GO
INTO THU EVENING...ESPECIALLY IN THE WI PORTION OF THE FCST AREA.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
EVENING FOR MNZ094-095.
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
EVENING FOR IAZ008>010-018-019-029.
&&
SHORT TERM...WETENKAMP
LONG TERM....WETENKAMP
AVIATION.....RRS
HYDROLOGY....WETENKAMP/RRSHazardous weather outlook, May 29, 12:05 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1205 PM CDT WED MAY 29 2013 IAZ011-030-MNZ079-086>088-096-WIZ017-029-032>034-041>044-053>055- 061-301101- ADAMS-ALLAMAKEE-BUFFALO-CLARK-CLAYTON-CRAWFORD-DODGE-GRANT-HOUSTON- JACKSON-JUNEAU-LA CROSSE-MONROE-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINONA- 1205 PM CDT WED MAY 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP IN A MOIST AND UNSTABLE AIRMASS OVER THE AREA LATER THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE LATER THIS AFTERNOON AND EVENING...MAINLY BETWEEN 4 PM AND 10 PM. IF SEVERE STORMS DEVELOP... LARGE HAIL AND DAMAGING WINDS...ALONG WITH LOCALLY HEAVY RAINS...ARE THE MAIN THREATS. AN ISOLATED TORNADO CANNOT BE RULED OUT DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THURSDAY INTO FRIDAY. STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINS ARE THE MAIN THREATS. THE THREAT FOR LOCALLY HEAVY RAINS COULD CONTINUE INTO FRIDAY. ISOLATED THUNDERSTORMS REMAIN POSSIBLE SATURDAY AFTERNOON. SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS. ADDITIONAL RAINFALL TOTALS BY THE END OF THE WEEK WILL RANGE FROM 1 TO 3 INCHES. THIS COULD RESULT IN RISES AND POSSIBLE FLOODING ON AREA RIVERS. THUNDERSTORM CHANCES RETURN TUESDAY. .SPOTTER INFORMATION STATEMENT... LOCALIZED SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING...AND AGAIN THURSDAY AFTERNOON AND EVENING. RAINFALL REPORTS ARE ALWAYS APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>010-018-019-029-MNZ094-095-301101- CHICKASAW-FAYETTE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-WINNESHIEK- 1205 PM CDT WED MAY 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP IN A MOIST AND UNSTABLE AIRMASS OVER THE AREA THIS AFTERNOON...THEN ARE EXPECTED TO BECOME MORE WIDESPREAD WITH THE POTENTIAL FOR HEAVY RAIN TONIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE LATER THIS AFTERNOON AND EVENING...MAINLY BETWEEN 2 PM AND 9 PM. IF SEVERE STORMS DEVELOP...FLASH FLOODING...LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. AN ISOLATED TORNADO CANNOT BE RULED OUT DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE FLASH FLOOD WATCH CONTINUES THROUGH THURSDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THURSDAY INTO FRIDAY. STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. LARGE HAIL...DAMAGING WINDS AND FLASH FLOODING ARE THE MAIN THREATS. THE THREAT FOR FLOODING COULD CONTINUE INTO FRIDAY. ISOLATED THUNDERSTORMS REMAIN POSSIBLE SATURDAY AFTERNOON. SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS. ADDITIONAL RAINFALL TOTALS BY THE END OF THE WEEK WILL RANGE FROM 1 TO 3 INCHES. THIS COULD RESULT IN RISES AND POSSIBLE FLOODING ON AREA RIVERS. THUNDERSTORM CHANCES RETURN TUESDAY. .SPOTTER INFORMATION STATEMENT... LOCALIZED SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THIS EVENING...AND AGAIN THURSDAY AFTERNOON AND EVENING. RAINFALL REPORTS ARE ALWAYS APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. RIECK/RRS
In the hours before
Special weather statement, May 29, 12:59 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1259 PM CDT WED MAY 29 2013 IAZ008-009-018-019-MNZ086-094-291900- CHICKASAW-DODGE-FLOYD-HOWARD-MITCHELL-MOWER- 1259 PM CDT WED MAY 29 2013 AT 1256 PM...DOPPLER RADAR INDICATED SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING AND MOVING OVER PARTS OF NORTHEAST IOWA AND PARTS OF SOUTHEAST MINNESOTA. WIND GUSTS OF 40 TO 50 MPH AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THE STRONGER THUNDERSTORMS. DTJ
Special weather statement, May 29, 1:57 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 157 PM CDT WED MAY 29 2013 IAZ008>010-018-019-029-MNZ086-087-094-095-292000- CHICKASAW-DODGE-FAYETTE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER- OLMSTED-WINNESHIEK- 157 PM CDT WED MAY 29 2013 AT 155 PM SCATTERED SHOWERS AND THUNDERSTORMS CONTINUED TO DEVELOP AND SPREAD INTO PARTS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA. THE SHOWERS AND STORMS WERE MOVING NORTHEAST AROUND 35 MPH. BY 3 PM THE LEADING EDGE OF THE MORE NUMEROUS SHOWERS AND STORMS WILL BE NEAR ROCHESTER MINNESOTA TO DECORAH IOWA...WITH THE STRONGER OF THE STORMS LOOKING TO PASS NEAR CHARLES CITY...NEW HAMPTON AND PROTIVIN IOWA. WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THE STRONGER THUNDERSTORMS. RRS
Local storm report, May 29, 2:36 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
236 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND GST NASHUA 42.95N 92.54W
05/29/2013 E60 MPH CHICKASAW IA TRAINED SPOTTER
ALSO PEA SIZE HAIL
0227 PM TSTM WND GST 1 W NEW HAMPTON 43.06N 92.33W
05/29/2013 M62 MPH CHICKASAW IA DEPT OF HIGHWAYS
&&
MWLocal storm report, May 29, 2:39 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
239 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM TSTM WND GST 4 N IONIA 43.09N 92.46W
05/29/2013 M62.00 MPH CHICKASAW IA DEPT OF HIGHWAYS
CORRECTED LOCATION
&&
MWLocal storm report, May 29, 2:40 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
240 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND GST NEW HAMPTON 43.06N 92.31W
05/29/2013 M63 MPH CHICKASAW IA TRAINED SPOTTER
&&
MWThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 11:44 AM CDT | Flash Flood Watch | ARX | Dodge, Fillmore, Houston, Mower, Olmsted, Wabasha and 1 more | 32 hr |
| May 29, 3:16 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Houston, Olmsted, Winona | 29 min |
| May 29, 3:47 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha, Winona | 43 min |
| May 29, 4:26 PM CDT | Flash Flood Warning | ARX | Houston, Winona | 7 hr |
| May 29, 5:42 PM CDT | Flash Flood Warning | ARX | Houston | 7 hr |
| May 29, 2:25 PM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Floyd, Howard, Mitchell | 35 min |
| May 29, 3:41 PM CDT | Flash Flood Warning | ARX | Chickasaw | 6 hr |
| May 29, 4:08 PM CDT | Flash Flood Warning | ARX | Howard, Winneshiek | 7 hr |
| May 29, 4:52 PM CDT | Severe Thunderstorm Warning | ARX | Fayette | 38 min |
| May 29, 5:17 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee, Clayton | 58 min |
| May 29, 5:30 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee | 45 min |
| May 29, 6:12 PM CDT | Areal Flood Warning | ARX | Fayette | 9 hr |
| May 29, 6:33 PM CDT | Flash Flood Warning | ARX | Clayton | 6 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2013Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.